| Catalog Number |
436120C |
| Medical Device Problem Codes |
Material Integrity Problem (2978); Activation Failure (3270)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent a replacement of l1 vertebral body.Rod removal was also performed during this surgery as the previously implanted rod (manufactured by stryker) had broken.After removing the broken rod at the posterior side, replacement of vertebral body was performed from the anterior side.Then, insertion of cage was performed.The cage had been hammered strongly which may be due to the bones had interfered a little as the curetting was not performed perfectly.After insertion, the reported cage did not expand and the driver idled.So, the cage was removed.The alleged cage was checked at the time of opening the package and after being removed from patient's body, and it expanded at both instances.A new cage was however used to complete the procedure.Although there was a delay of less than 60 minutes in overall procedure, there was no patient complications reported as a result of this event.When the cage was checked, the post gear was found chipped, and the inserter connection was scratched.It could put on the inserter and extend it, but it was often spinning around where the gear had chipped.
Additional Manufacturer Narrative
H3: product analysis: visual and optical examination of product 436120c and lot# ca19c075 identified that it appears that one of the teeth of the helical gear has been chipped off.The metal deformation gives indication that the failure was the result of torsional overload and mis-alignment.H6: codes updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.